Diarrhea During Fasting and Other Side Effects

Diarrhea during Fasting and Other Side Effects

There are many reasons why someone may experience diarrhea during fasting. These include:

1) Not following the diet strictly enough or not eating enough food for long periods of time.

2) Eating too much protein or fat.

3) Drinking too much water.

4) Taking certain medications such as antibiotics or antifungals.

The main causes of diarrhea during fasting are: 1) not following the diet strictly enough; 2) eating too much protein or fat; 3) drinking too much water; 4) taking certain medications such as antibiotics and antifungals (which increase your body’s production of acid).

Under normal circumstances, food helps slow down your digestive process. When you eat too much or the wrong things, your large intestines have to work extra hard to process the extra food which can promote unwanted fermentation of either the carbohydrates, proteins, or fats in your intestines. This is what causes diarrhea.

The feeling of having excessive gas is usually caused by eating too much protein and/or fat. Since eating fat and protein don’t provide much stimulation to the digestive system, people tend to eat a lot more of it. The excess is then stored in the body and sometimes excreted out with the extra gas.

Thankfully, this can be controlled by eating regulated amounts of fat and protein during your feeding window(s).

Drinking too much water can also cause diarrhea.

Sources & references used in this article:

Effect of eating on colonic motility and transit in patients with functional diarrhea: simultaneous scintigraphic and manometric evaluations by G Bazzocchi, J Ellis, J Villanueva-Meyer, SN Reddy… – Gastroenterology, 1991 – Elsevier

Prospective studies on a lithium cohort: 3. Tremor, weight gain, diarrhea, psychological complaints by P Vestergaard, I Poulstrup… – Acta Psychiatrica …, 1988 – Wiley Online Library

Visceral sensitivity and symptoms in patients with constipation-or diarrhea-predominant irritable bowel syndrome (IBS): effect of a low-fat intraduodenal infusion by MP Caldarella, A Milano, F Laterza… – American Journal of …, 2005 – journals.lww.com